MAUDE Adverse Event Report: CYBERONICS - HOUSTON LEAD MODEL 303

CYBERONICS - HOUSTON LEAD MODEL 303
Model Number 303-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930)
Date of Event 03/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation is not necessary because the reported event(s) have been determined as not related to vns therapy.
 
Event or Problem Description
It was reported that the patient had his vns system explanted due to skin breakdown around the surgical site for the lead and tracheostomy site.Device history records for the lead and generator was reviewed and both devices were confirmed hp sterilized prior to distribution.Information was received that the patient did have confirmed infection.It was also noted that the leads and anchors were both exposed.The physician also noted that the trach ties (for the tracheostomy) at the neck was the believed cause of the issue as well as prior open wound at the chest that was not treated in march.No additional relevant information has been received to date.

Brand Name
LEAD MODEL 303
Common Device Name
LEAD
Manufacturer (Section D)
CYBERONICS - HOUSTON
100 cyberonics blvd
houston TX 77058
MDR Report Key10213487
Report Number1644487-2020-00872
Device Sequence Number16961575
Product Code LYJ
UDI-Device Identifier05425025750122
UDI-Public05425025750122
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/13/2022
Device Model Number303-20
Device Lot Number204417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR